Ask a doctor

Periorbital and Malar Edema 6 Weeks Post Injection of Radiesse in My Cheeks

1st treatment included 3 injections of Radiesse in each cheek, horizontally placed along cheek bone. Also, 3 injections in each nasolabial fold & 2 injections in each side of my mouth, face not lips. 1 vile of Radiesse was used. 1st session also included Botox injected into the glabella & horizontal lines in my forehead. 2nd treatment included 8 injections of Juvederm Ultra Plus into the glabella. What is causing swelling & when will it resolve. Is it a lymphatic issue or foreign body reaction?

Doctor Answers (5)

Radiesse to Cheekbone Causing Swelling

+1

There are quite a few possibilities here.  Radiesse depending upon extent of injection could produce swelling in the area that should resolve in about a year.  If there were preexisting malar bags, almost any filler around that area has the potential to worsen the swelling.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 148 reviews

Swelling After Radiesse and Juvederm Injections

+1

It is very difficult to answer your question without any photographs. It is always possible to get swelling from filler treatment, depending on the injection technique and the filler used.  Typically, swelling is more common with Juvederm than with Radiesse.  I recommend you follow up with the physician who did your injections and be evaluated in person.  Nothing replaces the physical exam when having these type of concerns. Good luck!

 

Web reference: http://www.barnettdermatology.com/treatments.php?id=20

New York Dermatologist
4.5 out of 5 stars 4 reviews

Swelling after Radiesse

+1
Neither swelling or foreign body reaction should be present six weeks after injection of fillers. I hope that you were injected b a board certified plastic surgeon or dermatologist using FDA approved product purchased from the manufacturer. One syringe of Radiesse is not very much if injected into all the areas you note. A photograph would be useful.
New York Plastic Surgeon
5.0 out of 5 stars 8 reviews

Periorbital and Malar Edema 6 Weeks Post Injection of Radiesse in My Cheeks

+1

It is hard to answer your question without presence of clinically oriented photographies.

Unusual reactions are possible.

Swelling is more common with Juvederm than Radiesse.

My suggestion is to see your doctor and get evaluated.

If you feel that your questions are not answered, you should seek and opinion from a board certified plastic surgeon.

 

Good Luck

David Evdokimow

Morristown Plastic Surgeon
5.0 out of 5 stars 10 reviews

Edema after Radiesse

+1

My recommendation would be to return to your treating physician to be evaluated.  There very well may still be some swelling from the injection, but I would think that by 6 weeks, most of it would have resolved.  There are several issues that could be causing your swelling and it's impossible to evaluate you without seeing you.  I do doubt that you're having a foreign body reaction however, as I've never seen that happen with Radiesse or Juvederm.  A lymphatic drainage issue is possible though.  

San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...